Heavy Rain, Duval
- When
- July 30, 7:27 PM EST to 7:57 PM EST
- Where
- Duval County, 1.38 mi ESE of Venetia
- Reported by
- AWOS
- Coordinates
- 30.240, -81.680
Naval Air Station measured 2.23 inches in about 30 minutes.
S. with a diffuse surface front across southeast Georgia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A weak upper level trough axis was across the east coast of the U.S. with a diffuse surface front across southeast Georgia. A series of frontal waves trekking eastward across the area during the evening enhanced convection which produced locally heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 30, 2:23 PM EST, 5 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 323 PM EDT THU JUL 30 2015 .NEAR TERM.../THROUGH FRIDAY/... A SURFACE TROUGH LOCATED JUST NORTH OF THE REGION THIS AFTERNOON... WILL SLOWLY DROP SOUTH SE GA FRIDAY. THE COMBINATION OF DIURNAL INSTABILITY AND CONVERGENCE NEAR THIS BOUNDARY WILL PROVIDE FOR MAINLY AFTERNOON AND EVENING STORMS. THE FLOW IS FAIRLY LIGHT... SO EXPECTED SLOW MOVING CELLS. THEREFORE...LOCALLY HEAVY RAINFALL POSSIBLE IN ADDITION TO POTENTIAL FOR A FEW STRONG WIND GUSTS. WITH A SIMILAR PATTERN AS WAS IN PLACE LAST NIGHT THERE IS A POTENTIAL AGAIN FOR FOG AND STRATUS FORMATION OVERNIGHT. THIS POTENTIAL SHOULD BE GREATEST WHERE SIGNIFICANT RAINFALL FALLS TODAY. EXPECT HEAT INDICES TO APPROACH ADVISORY CRITERIA OVER INLAND SE GA ON FRIDAY. .SHORT TERM (FRIDAY NIGHT THROUGH SUNDAY NIGHT)...A FRONTAL BOUNDARY WILL REMAIN DRAPED JUST NORTH OF THE AREA WHILE A MEAN LAYER (1000- 500 MB) GETS ESTABLISHED OVER THE AREA AS A MID/UPPER TROUGH BEGINS TO AMPLIFY IN THE EASTERN U.S. MODEL SOUNDING FORECASTS SUGGESTS DEEP MOISTURE WILL CONTINUE OVER THE AREA WITH PWATS AT OR ABOVE 2 INCHES ALONG WITH DEEPENING W TO SW FLOW. THIS WILL LEAD TO SCATTERED TO NUMEROUS SHOWERS/STORMS EACH DAY WITH ACTIVITY MOST NUMEROUS DURING THE AFTERNOON AND EARLY EVENING ALONG AND SOUTH OF THE I-10 CORRIDOR. A RANGE IN HIGH TEMPS FROM THE LOWER/MID 90S ACROSS INLAND SE GA TO THE UPPER 80S TO NEAR 90 ACROSS NE FL DUE TO MORE CLOUD COVER/HIGHER POPS. .LONG TERM (MON-THU)...THE RIDGE WILL CONTINUE TO BUILD ACROSS THE WESTERN U.S. WHILE THE TROUGH AMPLIFIES ACROSS THE EAST. THE SOUTHERN END OF THE TROUGH WILL INITIALLY BE ACROSS THE AREA...THEN SHIFTS WEST ACROSS THE GULF COAST BY MID WEEK AS THE WESTERN ATLANTIC RIDGE BEGINS TO BUILD IN ACROSS CNTL AND S FL. AT THE LOW LEVELS...A FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY JUST NORTH OF THE AREA WITH THE RIDGE AXIS TO THE SOUTH. DEEP TROPICAL MOISTURE WILL GET POOLED INTO THE AREA WITH A PREVAILING SOUTH TO SOUTHWEST FLOW EACH DAY. THIS RESULTS IN A CONTINUATION OF ABOVE NORMAL POPS WITH HIGHEST POPS TOWARDS THE GULF COAST. TEMPS HELD IN CHECK SOMEWHAT ACROSS NE FL DUE TO CLOUD COVER WITH MAX TEMPS NEAR TO SLIGHTLY BELOW NORMAL...WITH READINGS RUNNING SLIGHTLY ABOVE NORMAL ACROSS SE GA DUE TO LESS CLOUD COVER/SLIGHTLY LOWER POPS. && .AVIATION...CONVECTION IS EXPECTED TO CONTINUE TO DEVELOP THIS AFTERNOON...THEN DIMINISH AFTER SUNSET. WITH A LINGERING TROUGH OVER THE REGION...AND THE ADDITION OF ANY LOWER LEVEL MOISTURE LEFT FROM TODAYS RAIN... COULD SEE PATCHY AREAS OF FOG AND STRATUS ONCE AGAIN FRIDAY MORNING. AT THIS POINT...HAVE HINTED AT THIS POTENTIAL DURING THE FRIDAY PRE DAWN HOURS IN THE 18Z TAF...AND THIS CAN BE ADJUSTED WITH LATER FORECASTS BASED ON HOW BROAD THE RAINFALL COVERAGE IS TODAY. && .MARINE...A TROUGH OF LOW PRESSURE WILL SLOWLY MOVE FROM NORTH OF AREA WATERS TO OVER THE AREA WATERS THIS WEEKEND. THIS WILL CONTINUE TO PRODUCE AN UNSETTLED WEATHER PATTERN. RIP CURRENTS: LOW RISK THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 76 93 74 93 / 50 50 40 50 SSI 78 90 76 87 / 40 50 40 50 JAX 75 91 75 90 / 50 60 30 50 SGJ 76 90 74 87 / 50 60 40 50 GNV 73 90 73 88 / 60 60 40 60 OCF 74 90 73 87 / 60 60 50 70 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && LS/PP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 411 AM EDT THU JUL 30 2015 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-310815- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 411 AM EDT THU JUL 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED THIS AFTERNOON AND THIS EVENING. THE HIGHEST LIKELIHOOD OF STORMS WILL BE WEST OF THE SAINT JOHNS RIVER AND INTERSTATE 95. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED TO NUMEROUS SHOWERS AND STORMS ARE EXPECTED EACH AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING ARE THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
330 PM EDT THU JUL 30 2015
FLZ040-302015-
MARION FL-
330 PM EDT THU JUL 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION COUNTY UNTIL
415 PM EDT...
AT 330 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKE WEIR...OR NEAR THE VILLAGES...MOVING EAST AT 15 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
OCKLAWAHA...WEIRSDALE...MOSS BLUFF...LAKE WEIR...SILVER SPRINGS
SHORES...BELLEVIEW AND SUMMERFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2897 8213 2904 8215 2905 8214 2920 8166
2896 8166 2896 8213
TIME...MOT...LOC 1930Z 256DEG 12KT 2898 8205
SHULERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
435 PM EDT THU JUL 30 2015
FLZ040-302100-
MARION FL-
435 PM EDT THU JUL 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARION COUNTY UNTIL
500 PM EDT...
AT 435 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKE GEORGE...OR NEAR JUNIPER SPRINGS...MOVING EAST AT 10 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
SALT SPRINGS AND JUNIPER SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2914 8186 2943 8180 2941 8174 2937 8174
2937 8167 2936 8166 2934 8166 2934 8168
2932 8168 2928 8164 2907 8164
TIME...MOT...LOC 2035Z 292DEG 10KT 2923 8165
SHULERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
703 PM EDT THU JUL 30 2015
FLZ032-033-302330-
CLAY FL-ST. JOHNS FL-
703 PM EDT THU JUL 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ST. JOHNS AND
NORTHEASTERN CLAY COUNTIES UNTIL 730 PM EDT...
AT 703 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PICOLATA...OR 7 MILES SOUTH OF GREEN COVE SPRINGS...MOVING NORTH AT
10 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
ORANGE PARK...GREEN COVE SPRINGS...FRUIT COVE...DOCTORS INLET...
FLEMING ISLAND...LAKESIDE...PICOLATA...SWITZERLAND...
BELLAIR-MEADOWBROOK TERRACE...PENNEY FARMS AND ASBURY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2981 8156 2984 8158 2984 8177 3015 8186
3018 8169 3014 8169 3012 8168 3013 8162
TIME...MOT...LOC 2303Z 174DEG 7KT 2988 8167
SHULERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
749 PM EDT THU JUL 30 2015
FLZ032-033-310015-
CLAY FL-ST. JOHNS FL-
749 PM EDT THU JUL 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. JOHNS AND
NORTHEASTERN CLAY COUNTIES UNTIL 815 PM EDT...
AT 748 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GREEN COVE SPRINGS...MOVING NORTHEAST AT 10 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
GREEN COVE SPRINGS...FRUIT COVE...WORLD GOLF VILLAGE...FLEMING
ISLAND...PICOLATA...SWITZERLAND...PENNEY FARMS AND BAKERSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2993 8140 2984 8171 2984 8181 2985 8181
2999 8186 3013 8169 3012 8168 3013 8160
3012 8157 3012 8154 3010 8154 3010 8151
TIME...MOT...LOC 2348Z 231DEG 8KT 2997 8169
SHULERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
800 PM EDT THU JUL 30 2015
FLZ025-310030-
INLAND DUVAL FL-
800 PM EDT THU JUL 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DUVAL COUNTY UNTIL
830 PM EDT...
AT 800 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BAYMEADOWS...OR NEAR MANDARIN...MOVING NORTH AT 5 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...ORANGE PARK...MANDARIN...FRUIT COVE AND NAS JAX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
&&
LAT...LON 3011 8154 3012 8154 3012 8157 3013 8160
3012 8168 3014 8169 3017 8169 3019 8168
3019 8172 3024 8174 3025 8159 3020 8156
3016 8155 3011 8152
TIME...MOT...LOC 0000Z 174DEG 5KT 3021 8161
SHULERThe national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
Naval Air Station measured 2.23 inches in about 30 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 596086.